Conservation laws, exact solutions and nonlinear dispersion: A lie symmetry approach

  • Adnan Shamaoon Department of Mathematics, Physics and Electrical Engineering, Northumbria University Newcastle, Newcastle upon Tyne NE1 8ST, UK
  • Zartab Ali Department of Mathematics, Lahore University of Management Sciences, Lahore 54792, Pakistan
  • Qaisar Maqbool Department of Physics, University of Okara, Okara 56300, Pakistan
Ariticle ID: 95
173 Views, 88 PDF Downloads
Keywords: lie symmetries, infinitesimals operator, conservation laws, Euler-Lagrangian operator, nonlinear dispersion, exact solutions, multipliers approach

Abstract

In this study, we investigated a set of equations that exhibit compact solutions and nonlinear dispersion. We used the classical lie symmetry approach to derive ordinary differential equations (ODEs) that are well suited for qualitative study. By examining the dynamic behavior of these ODEs, we gained insights into the intricate nature of the underlying system. We also used a powerful multiplier approach to establish nontrivial conservation laws and exact solutions for these equations. These conservation laws provide essential information regarding the underlying symmetries and invariants of the system, and shed light on its fundamental properties.

References

[1] Wang K. Solitary wave dynamics of the local fractional Bogoyavlensky-Konopelchenko model. Fractals 2023; 31(5): 2350054. doi: 10.1142/S0218348X23500548

[2] Rosenau P, Hyman JM. Compactons: Solitons with finite wavelength. Physical Review Letters 1993; 70(5): 564–567. doi: 10.1103/PhysRevLett.70.564

[3] Bruzón MS, Gandarias ML. Traveling wave solutions of the K(m, n) equation with generalized evolution. Mathematical Methods in the Applied Sciences 2018; 41(15): 5851–5857. doi: 10.1002/mma.1339

[4] Bruzón MS, Gandarias ML, González GA, Hansen R. The K(m, n) equation with generalized evolution term studied by symmetry reductions and qualitative analysis. Applied Mathematics and Computation 2012; 218(20): 10094–10105. doi: 10.1016/j.amc.2012.03.084

[5] Anco SC, Bluman G. Direct construction method for conservation laws of partial differential equations part II: General treatment. European Journal of Applied Mathematics 2002; 13(5): 567–585. doi: 10.1017/S0956792501004661

[6] Naz R. Conservation laws for some compacton equations using the multiplier approach. Applied Mathematics Letters 2012; 25(3): 257–261. doi: 10.1016/j.aml.2011.08.019

[7] Rosenau P, Oron A. On compactons induced by a non-convex convection. Communications in Nonlinear Science and Numerical Simulation 2014; 19(5): 1329–1337. doi: 10.1016/j.cnsns.2013.09.028

[8] Gandarias ML. Conservation laws for some equations that admit compacton solutions induced by a non-convex convection. Journal of Mathematical Analysis and Applications 2015; 430(2): 695–702. doi: 10.1016/j.jmaa.2015.04.071

[9] Anco SC, Bluman G. Direct construction of conservation laws from field equations. Physical Review Letters 1997; 78(15): 2869–2873. doi: 10.1103/PhysRevLett.78.2869

[10] Ibragimov NH. A new conservation theorem. Journal of Mathematical Analysis and Applications 2007; 333(1): 311–328. doi: 10.1016/j.jmaa.2006.10.078

[11] Ibragimov NH. Quasi-self-adjoint differential equations. Archives of ALGA 2007; 4: 55–60.

[12] Gandarias ML. Weak self-adjoint differential equations. Journal of Physics A: Mathematical and Theoretical 2011; 44(26): 262001. doi: 10.1088/1751-8113/44/26/262001

[13] Ibragimov NH. Nonlinear self-adjointness and conservation laws. Journal of Physics A: Mathematical and Theoretical 2011; 44: 432002. doi: 10.1088/1751-8113/44/43/432002

[14] Bruzón MS, Gandarias ML, Ibragimov NH. Self-adjoint sub-classes of generalized thin film equations. Journal of Mathematical Analysis and Applications 2009; 357(1): 307–313. doi: 10.1016/j.jmaa.2009.04.028

[15] Gandarias ML, Bruzón MS. Some conservation laws for a forced KDV equation. Nonlinear Analysis: Real World Applications 2012; 13(6): 2692–2700. doi: 10.1016/j.nonrwa.2012.03.013

[16] Freire IL. Self-adjoint sub-classes of third and fourth-order evolution equations. Applied Mathematics and Computation 2011; 217(22): 9467–9473. doi: 10.1016/j.amc.2011.04.041

[17] Freire IL, Sampaio JCS. On the nonlinear self-adjointness and local conservation laws for a class of evolution equations unifying many models. Communications in Nonlinear Science and Numerical Simulation 2014; 19(2): 350–360. doi: 10.1016/j.cnsns.2013.06.010

[18] Ibragimov N, Torrisi M, Tracinà R. Quasi self-adjoint nonlinear wave equations. Journal of Physics A: Mathematical and Theoretical 2010; 43(44): 442001. doi: 10.1088/1751-8113/43/44/442001

[19] Ibragimov NH, Torrisi M, Tracina R. Self-adjointness and conservation laws of a generalized burgers equation. Journal of Physics A: Mathematical and Theoretical 2011; 44: 145201. doi: 10.1088/1751-8113/44/14/145201

[20] Gandarias ML. Weak self-adjointness and conservation laws for a porous medium equation. Communications in Nonlinear Science and Numerical Simulation 2012; 17(6): 2342–2349. doi: 10.1016/j.cnsns.2011.10.020

[21] Gandarias ML, Redondo M, Bruzón MS. Some weak self-adjoint Hamilton—Jacobi—Bellman equations arising in financial mathematics. Nonlinear Analysis: Real World Applications 2012; 13(1): 340–347. doi: 10.1016/j.nonrwa.2011.07.041

[22] Gandarias ML. Nonlinear self-adjointness through differential substitutions. Communications in Nonlinear Science and Numerical Simulation 2014; 19(10): 3523–3528. doi: 10.1016/j.cnsns.2014.02.013

[23] Torrisi M, Tracinà R. Quasi self-adjointness of a class of third order nonlinear dispersive equations. Nonlinear Analysis: Real World Applications 2013; 14(3): 1496–1502. doi: 10.1016/j.nonrwa.2012.10.013

[24] Deiakeh RA, Arqub OA, Smadi MA, Momani S. Lie symmetry analysis, explicit solutions, and conservation laws of the time-fractional Fisher equation in two-dimensional space. Journal of Ocean Engineering and Science 2022; 7(4): 345–352. doi: 10.1016/j.joes.2021.09.005

[25] Arqub OA, Hayat T, Alhodaly M. Analysis of lie symmetry, explicit series solutions, and conservation laws for the nonlinear time-fractional phi-four equation in two-dimensional space. International Journal of Applied and Computational Mathematics 2022; 8(3): 145. doi: 10.1007/s40819-022-01334-0

[26] Aal MA, Arqub OA. Lie analysis and laws of conservation for the two-dimensional model of Newell—Whitehead—Segel regarding the Riemann operator fractional scheme in a time-independent variable. Arab Journal of Basic and Applied Sciences 2023; 30(1): 55–67. doi: 10.1080/25765299.2023.2172840

[27] Euler N, Euler M. On nonlocal symmetries, nonlocal conservation laws and nonlocal transformations of evolution equations: Two linearisable hierarchies. Journal of Nonlinear Mathematical Physics 2009; 16(4): 489–504. doi: 10.1142/S1402925109000509

[28] Anco SA. Conservation laws of scaling-invariant field equations. Journal of Physics A: Mathematical and General 2003; 36: 8623. doi: 10.1088/0305-4470/36/32/305

Published
2023-06-26
How to Cite
Shamaoon, A., Ali, Z., & Maqbool, Q. (2023). Conservation laws, exact solutions and nonlinear dispersion: A lie symmetry approach. Journal of AppliedMath, 1(1), 95. https://doi.org/10.59400/jam.v1i1.95
Section
Article